Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will my syphillis titer go down?
Oct 5, 2013

2 1/2 years ago I was diagnosed with neuro-syphillis. My titer at the time was 1:500. I spent two weeks in the hospital getting penicillin via IV. My titer dropped to 1:100. I started HIV treatment about a year ago, and the doctor was "sure" I had syphillis again - and I got a penicillin shot every week for 3 weeks. My titer didn't move at all. A few months ago, I moved to another state and my new doctor was convinced I had syphillis again because she had never seen such a high titer - still at 1:100. I had to get some more blood work done a few weeks ago (with a different doctor) who thought I had syphillis again. Each time the doctor reported me to the health department. I am getting seriously frustrated at having such a high titer. Will it ever go down? My CD count has been stuck around 200 for the past year, so probably a reason for the lack of improvement. My titer has not changed in 2 1/2 years. Will it ever?

Response from Dr. Holodniy

These numbers are different than what I am used to seeing, which is titers that are factors of 2 (i.e., 1:4, 1:32, etc). The titers of 1:500 or 1:100 are not how RPR titers are conventionally expressed. That said, if you have been treated repeatedly, and without new exposure, you have likely had enough treatment, unless there are symptoms that suggest ongoing active disease. Most people will have positive tests for months to years after successful treatment.



Previous
What does absolute CD4, Log Conversion and Viral load mean?
Next
CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement